Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#244068] of Michael C. Reed

Papers Published

  1. Popovic, L; McKinley, SA; Reed, MC, A stochastic compartmental model for fast axonal transport, Siam Journal on Applied Mathematics, vol. 71 no. 4 (2011), pp. 1531-1556, ISSN 0036-1399 [doi]
    (last updated on 2018/12/15)

    In this paper we develop a probabilistic micro scale compartmental model and use it to study macroscale properties of axonal transport, the process by which intracellular cargo is moved in the axons of neurons. By directly modeling the smallest scale interactions, we can use recent microscopic experimental observations to infer all the parameters of the model. Then, using techniques from probability theory, we compute asymptotic limits of the stochastic behavior of individual motor-cargo complexes, while also characterizing both equilibrium and nonequilibrium ensemble behavior. We use these results in order to investigate three important biological questions: (1) How homogeneous are axons at stochastic equilibrium? (2) How quickly can axons return to stochastic equilibrium after large local perturbations? (3) How is our understanding of delivery time to a depleted target region changed by taking the whole cell point of view? © 2011 Society for Industrial and Applied Mathematics.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320